MAUDE Adverse Event Report: GENICON MEDIUM GENISTRONG SPECIMEN RETRIEVAL BAG

GENICON MEDIUM GENISTRONG SPECIMEN RETRIEVAL BAG
Model Number 550-000-003
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 07/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Genicon has completed a thorough review of all available records related to this device and associated lot numbers.Records indicate that these lots passed all manufacturing and quality control inspections.All raw materials used passed incoming quality control checks and no irregularities or abnormalities were found.Review of vigilance reports revealed that there have been no documented instances of this failure mode dating back to 2017 and this complaint represents the only known occurrence since this time.Unfortunately the suspect device was not able to be retained for evaluation and no pictures were provided for review.In the absence of the suspect devices and given the available information, the failure could not be confirmed and the exact root cause of this event could not be determined.Although the root cause remains unknown, it is important to note that the directions detailed in the instructions for use include steps to ensure proper bag closure.To ensure the bag is able to close properly the following warning is included "this device is not intended for use with any tissue that will not fit within the confines of the specimen bag and allow complete closure of the bag".To aid in closing the bag after the thumb ring/push-pull rod has been retracted, follow steps b-3 or c-3 (depending on your chosen removal method) "pull the closure suture until the bag is completely cinched closed".Care should be taken to follow all warnings, precautions and directions detailed in the instructions for use to ensure the highest level of safety and patient care.The provided narrative indicates that the patient developed a surgical site infection post operatively for which the exact cause could not be determined but may be related to spillage from the bag during extraction.Therefore out of an abundance of caution, genicon is notifying the appropriate regulatory authorities.Genicon will continue to monitor this issue through our vigilance system for trends and take appropriate actions as necessary to ensure the continued performance and safety of the product.
 
Event or Problem Description
Per report provided on 8/6/2019: "from [sales] rep: during a lap appendectomy, dr.(b)(6) could not get the specimen bag to close tightly at the top.While removing the bag from the patient, some of the bags contents spilled.The patient later developed a surgical site infection.From [hospital staff]: we now have an infection on a lap appendectomy patient.Although it is difficult to determine the cause, the surgeon believes the culprit is spillage from the retrieval bag as the bag would not close appropriately.For this particular surgeon, this infection is his first lap appendectomy infection.".

Brand Name
MEDIUM GENISTRONG SPECIMEN RETRIEVAL BAG
Common Device Name
SPECIMEN RETRIEVAL BAG
Manufacturer (Section D)
GENICON
6869 stapoint court
suite 114
winter park FL 32792
MDR Report Key8939573
Report Number3002590791-2019-00009
Device Sequence Number335934
Product Code GCJ
UDI-Device Identifier00877972004004
UDI-Public00877972004004
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K180836
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2021
Device Model Number550-000-003
Device Catalogue Number550-000-003
Device Lot NumberI9950-I
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2019
Initial Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;